Hail, King
- When
- May 18, 5:05 PM CST
- Where
- King County, 1 mi N of Dumont
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.833, -100.517
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 18, 2:33 PM CST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 333 PM CDT TUE MAY 18 2004 .SHORT TERM... DRYLINE CURRENTLY(20Z) LOCATED FROM NEAR MEMPHIS SOUTHWEST TO NEAR POST. SEEING A FEW CU DEVELOP ALONG THE BOUNDARY WITH A FEW ATTEMPTING TO BECOME MODERATE CU. ANY LOCALIZED CONVERGENCE ALONG THE BOUNDARY COMBINED WITH THE VERY WARM SURFACE TEMPERATURES MAY ALLOW AN ISOLATED STORM OR TWO TO PUNCH THROUGH THE CAP EARLY THIS EVENING. FOR NOW HAVE PLACED LOW POPS IN THE GRIDS BUT BELOW MENTIONABLE LEVELS IN THE ZONES. THE SAME SCENARIO MAY ALSO OCCUR ON LATE WEDNESDAY AFTERNOON INTO THE EVENING. OTHERWISE THE DRYLINE WILL SLOSH ACROSS THE AREA TONIGHT THROUGH THURSDAY NIGHT. TEMPERATURES WILL REMAIN ABOVE AVERAGE WITH HIGHS WELL INTO THE 90S AGAIN ON WEDNESDAY. WILL CONTINUE TO SEE THIN CIRRUS FLOATING OVER THE AREA THROUGH THE PERIOD WITH A FEW CU ALONG AND EAST OF THE DRYLINE. .LONG TERM... MID SUMMER LIKE PATTERN WILL CONTINUE THROUGH THURSDAY AS AN UNUSUALLY STRONG 590DM HIGH CONTINUES TO PROVIDE STRONG SUBSIDENCE AND ABOVE NORMAL TEMPERATURES. MID RANGE MODELS ARE IN GOOD AGREEMENT FOR THE HIGH TO SHIFT EAST THROUGH FRIDAY...ALLOWING LOW LEVEL WARM AIR ADVECTION TO TAKE OVER. BY FRIDAY AFTERNOON...LARGE TROUGH LOCATED OVER THE PACIFIC NORTHWEST WILL DIVE SOUTH AND EAST INTO THE FOUR CORNERS REGION. WITH AMPLE MOISTURE IN PLACE AND 500MB FLOW VEERING SOUTHWEST...WEAK CONVERGENCE ALONG THE DRYLINE COUPLED WITH SLOW HEIGHT FALLS COULD SUPPLY ENOUGH FEED FOR ISOLATED CONVECTION. HOWEVER...CONVECTIVE INHIBITION WILL BE SLOW TO ERODE WITH 700MB TEMPS STILL RUNNING BETWEEN 10 AND 11 CELSIUS. DECIDED TO KEEP 20 POPS...MAINLY OVER EASTERN PORTIONS THROUGH FRIDAY NIGHT AS GFS TRENDING A BIT TOO SLOW WITH MOVEMENT OF TROUGH. BY SATURDAY...BEST DYNAMICS MOVE WELL EAST OF THE REGION WITH UPPER LEVEL TROUGH. COMBINATION OF A SUB-TROPICAL RIDGE BUILDING INTO MEXICO AND DEEP SOUTH TEXAS AND A SECONDARY TROUGH MOVING INTO THE PAC NW WILL GIVE OUR AREA A ZONAL FLOW ALOFT WITH WESTERLIES NEAR THE LOWER LEVELS. THIS WILL KEEP THE PATTERN CAPPED OFF WITH SEVERAL DAYS OF HOT AND DRY WEATHER TO FOLLOW. WITH LONG RANGE PATTERN LOOKING LESS THAN IMPRESSIVE...DECIDED TO LOWER POPS TO 10 PERCENT AS SUCCESSIVE TRENDS COMING IN LINE WITH DRIER SOLUTION. THE DAY 6 THROUGH 7 PERIOD SHOWS THE PAC NW TROUGH MOVING ALONG THE NORTHERN STREAM JET...POSSIBLY PUSHING A COLD FRONTAL BOUNDARY INTO THE PANHANDLE. TOO FAR OUT TO DISCERN RIGHT NOW BUT, CURRENT PROGRESSION IS TOWARD ANOTHER DRY SOLUTION. REMAINED PERSISTENT WITH PREVIOUS SHIFTS WITH DATABASE BEING IN VERY GOOD SHAPE. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 95 62 90 / 0 0 0 10 TULIA 68 96 67 90 / 0 0 0 10 PLAINVIEW 68 98 67 90 / 0 0 0 10 LEVELLAND 67 98 66 92 / 0 0 0 10 LUBBOCK 69 99 68 92 / 0 10 0 10 BROWNFIELD 68 98 67 93 / 0 10 10 10 CHILDRESS 73 99 72 92 / 10 0 10 0 SPUR 71 99 70 92 / 10 10 10 0 ASPERMONT 73 99 72 91 / 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 18/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 525 PM CDT TUE MAY 18 2004 TXZ021>044-192225- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 525 PM CDT TUE MAY 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE ISOLATED THUNDERSTORMS WILL DEVELOP ALONG AND NEAR THE DRY LINE LATE THIS AFTERNOON AND EVENING. MAINLY EAST OF A SILVERTON TO RALLS TO POST LINE. MARGINALLY SEVERE WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO DIMINISH SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Lubbock radar (KLBB), 122 km away, was scanning. The volume nearest the first event began at 23:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394593.